Long Time Stability in Perturbations of Completely Resonant PDE's
Source: Acta Applicandae Mathematicae, Volume 70, Numbers 1-3, January 2002 , pp. 1-22(22)
In this paper we will present some results concerning long time stability in nonlinear perturbations of resonant linear PDE's with discrete spectrum. In particular we will prove that if the perturbation satisfies a suitable nondegeneracy condition then there exists a periodic like trajectory, i.e. a closed curve in the phase space with the property that solutions starting close to it remain close to it for very long times. Secondly, in the special case where the average of the main part of the perturbation is integrable we will prove that if the energy is initially essentially concentrated on finitely many modes, then along the corresponding solutions all the actions are approximatively constant for very long times. Applications to nonlinear wave and Schrödinger equations on a segment will also be given.
Document Type: Regular paper
Affiliations: 1: Dipartimento di Matematica dell'Università, Via Saldini 50, 20133 Milano, Italy. e-mail: email@example.com 2: Department of Mechanics and Mathematics, Moscow State University, Moscow 119899, Russia. e-mail: firstname.lastname@example.org
Publication date: 2002-01-01